Linear demand functions in theory and practice

Research output: Contribution to journalArticleResearchpeer-review

46 Citations (Scopus)


Integrability conditions for an incomplete system of linear demand functions are considered. The parameter restrictions consistent with integrability are identified, and the structure of the conditional preference map is obtained. It is found that the conditional preferences for a set of linear demand functions are either quadratic or Leontief from a translated origin. Welfare analysis with linear demand models is also considered.

Original languageEnglish
Pages (from-to)147-166
Number of pages20
JournalJournal of Economic Theory
Issue number1
Publication statusPublished - 1 Jan 1985
Externally publishedYes

Cite this